Texas, 2001Hail and Damaging Winds in Texas, February 9, 2001
February 9, 2001 · NWS FWD · 38 events in 14 counties and zones
February 9th - Episode NarrativeThunderstorms developed across northern portions of north Texas, generally from the Dallas Fort worth Metroplex northward. The thunderstorms developed ahead of a stalled front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $680,000
- Crop damage
- None recorded
- Events
- 38
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
February 9th - Episode NarrativeThunderstorms developed across northern portions of north Texas, generally from the Dallas Fort worth Metroplex northward. The thunderstorms developed ahead of a stalled front. Wind damage was the primary hazard with these storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 8, 9:05 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Feb 8, 9:05 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
905 PM CST THU FEB 8 2001
HAVE UPDATED PACKAGE TO ADJUST TIMING OF FRONT AND TEMPERATURES...
BASED ON CURRENT AND EXPECTED TRENDS. HAVE ALSO MADE SOME
ADJUSTMENTS TO SECOND PERIOD AS PRECIP WILL STAY AROUND LONGER IN
CENTRAL AND EASTERN PORTIONS BECAUSE OF THE SPEED OF THE FRONT.
ALSO...HAVE TWEAKED THE WORDING A BIT FOR CLARITY. 81
.FTW...WIND ADVISORY TONIGHT WEST OF BONHAM..FAIRFIELD...
CENTERVILLE LINE.In the hours before
Special weather statement, Feb 8, 9:51 PM CST, 2 hours 19 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091102-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
951 PM CST THU FEB 8 2001
...WIND...
A WIND ADVISORY IS IN EFFECT TONIGHT WEST OF A LINE FROM BONHAM TO
CENTERVILLE FOR STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER
GUSTS.
...THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR ALL OF
NORTH CENTRAL TEXAS.
A STRONG UPPER LEVEL DISTURBANCE OVER EASTERN NEW MEXICO WILL MOVE
ACROSS NORTH TEXAS OVERNIGHT. AHEAD OF THIS SYSTEM...A WARM MOIST AND
SOMEWHAT UNSTABLE AIR MASS HAS SPREAD NORTHWARD ACROSS ALL OF NORTH
TEXAS. A LINE OF THUNDERSTORMS CURRENTLY EXTENDS ACROSS WEST CENTRAL
AND NORTHWEST TEXAS...FROM NEAR SAN ANGELO TO CHILDRESS. THE LINE
WILL MOVE ACROSS NORTH CENTRAL TEXAS BETWEEN 1 AM AND 5 AM. THE
MAIN THREAT FROM THIS ACTIVITY WILL BE DAMAGING STRAIGHT LINE
WINDS.
LAW ENFORCEMENT AGENCIE/S...EMERGENCY MANAGEMENT OFFICIALS...AND
STORM SPOTTER GROUPS SHOULD MONITOR THIS SITUATION. ACTIVATION
MAY BE NECESSARY AFTER 1 AM.
Special weather statement, Feb 8, 10:06 PM CST, 2 hours 4 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091103-
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1006 PM CST THU FEB 8 2001
...WIND...
A WIND ADVISORY IS IN EFFECT TONIGHT WEST OF A LINE FROM BONHAM TO
CENTERVILLE FOR STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER
GUSTS.
...THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR ALL OF
NORTH CENTRAL TEXAS.
A STRONG UPPER LEVEL DISTURBANCE OVER EASTERN NEW MEXICO WILL MOVE
ACROSS NORTH TEXAS OVERNIGHT. AHEAD OF THIS SYSTEM...A WARM MOIST AND
SOMEWHAT UNSTABLE AIR MASS HAS SPREAD NORTHWARD ACROSS ALL OF NORTH
TEXAS. A LINE OF THUNDERSTORMS CURRENTLY EXTENDS ACROSS WEST CENTRAL
AND NORTHWEST TEXAS...FROM NEAR SAN ANGELO TO CHILDRESS. THE LINE
WILL MOVE ACROSS NORTH CENTRAL TEXAS BETWEEN 1 AM AND 5 AM. THE
MAIN THREAT FROM THIS ACTIVITY WILL BE DAMAGING STRAIGHT LINE
WINDS.
LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...AND
STORM SPOTTER GROUPS SHOULD MONITOR THIS SITUATION. ACTIVATION
MAY BE NECESSARY AFTER 1 AM.
Thunderstorm Wind, Stephens
- When
- February 9, 12:10 AM CST
- Where
- Stephens County, Breckenridge
- Measured
- 60 kt (69 mph)
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.233, -97.600
The roof a church was blown off. Trees were blown down and windows were broken.
Thunderstorm Wind, Eastland
- When
- February 9, 12:45 AM CST
- Where
- Eastland County, Rising Star
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.917, -96.633
Two inch diameter tree limbs were blown down.
Thunderstorm Wind, Palo Pinto
- When
- February 9, 12:50 AM CST
- Where
- Palo Pinto County, Mineral Wells
- Measured
- 60 kt (69 mph)
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.400, -96.850
Trees and power lines were blown down. A mobile home was destroyed, and a barn was heavily damaged.
Thunderstorm Wind, Palo Pinto
- When
- February 9, 12:50 AM CST
- Where
- Palo Pinto County, Santo
- Measured
- 60 kt (69 mph)
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.367, -97.267
A trailer was heavily damaged by high thunderstorm winds.
Hail, Parker
- When
- February 9, 12:50 AM CST
- Where
- Parker County, Whitt
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.083, -97.300
Thunderstorm Wind, Palo Pinto
- When
- February 9, 1:00 AM CST
- Where
- Palo Pinto County, 5 mi N of Mineral Wells
- Measured
- 65 kt (75 mph)
- Property damage
- $60,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.217, -97.150
High thunderstorm winds created a damage path 300 feet wide and 1.5 miles long. This occurred at the intersection of Highways 281 and 254. A mobile home was destroyed and several others were damaged.
Thunderstorm Wind, Montague
- When
- February 9, 1:05 AM CST
- Where
- Montague County, Nacona
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.767, -97.800
Extensive tree damage occurred on the north side of Lake Nocona at Prairie Valley.
Thunderstorm Wind, Parker
- When
- February 9, 1:15 AM CST
- Where
- Parker County, Weatherford
- Measured
- 75 kt (86 mph)
- Property damage
- $250,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.750, -96.550
A large house under construction at the Canyon West Gold Club, just west of Weatherford, was flattened by high winds. There was major damage to an outdoor pavilion at the golf club as well.
Thunderstorm Wind, Parker
- When
- February 9, 1:20 AM CST
- Where
- Parker County, Weatherford
- Measured
- 60 kt (69 mph)
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.267, -97.250
The roof of a house was blown off near the downtown area.
Thunderstorm Wind, Parker
- When
- February 9, 1:20 AM CST
- Where
- Parker County, Reno
- Measured
- 52 kt (60 mph)
- Reported by
- NEWSPAPER
- Coordinates
- 33.633, -96.567
Signs, fences and power lines were blown down.
Thunderstorm Wind, Parker
- When
- February 9, 1:20 AM CST
- Where
- Parker County, Countywide
- Measured
- 52 kt (60 mph)
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.767, -96.783
Numerous reports of trees and power lines down. A barn was destroyed.
Thunderstorm Wind, Tarrant
- When
- February 9, 1:30 AM CST
- Where
- Tarrant County, Azle
- Measured
- 52 kt (60 mph)
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.267, -97.250
Strong thunderstorm wind created a damage path 100 feet wide and 3 miles long from Knob Hill Road east to near Eagle Mountain Lake. Numerous trees and power lines were blown down, a tree was blown onto a van, and another tree was blown onto a house.
Thunderstorm Wind, Wise
- When
- February 9, 1:30 AM CST
- Where
- Wise County, Decatur
- Measured
- 53 kt (61 mph)
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.900, -97.533
Wind gusts to 61 mph were recorded at Decatur High School. Numerous reports of trees and power lines blown down, storage buildings damaged, and damage to roofs. A mobile home was blown over just north of town, and south of town an 18 wheeler was blown off highway 287.
Thunderstorm Wind, Denton
- When
- February 9, 1:45 AM CST
- Where
- Denton County, Justin
- Measured
- 52 kt (60 mph)
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.750, -98.900
A tree was blown down onto a truck.
Thunderstorm Wind, Denton
- When
- February 9, 1:45 AM CST
- Where
- Denton County, 3 mi N of Roanoke
- Measured
- 52 kt (60 mph)
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.417, -95.967
A mobile home was unroofed and two barns were destroyed.
Thunderstorm Wind, Cooke
- When
- February 9, 1:45 AM CST
- Where
- Cooke County, 2 mi S of Gainesville
- Measured
- 75 kt (86 mph)
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.600, -96.083
29 cars of a Burlington Northern train were blown over by high winds.
Thunderstorm Wind, Cooke
- When
- February 9, 1:45 AM CST
- Where
- Cooke County, Gainesville
- Measured
- 52 kt (60 mph)
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.600, -96.083
A metal roof was blown off a business into another building. Trees and power lines were blown down.
Thunderstorm Wind, Denton
- When
- February 9, 1:50 AM CST
- Where
- Denton County, Krum
- Measured
- 52 kt (60 mph)
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.800, -98.100
A mobile home was unroofed between Krum and Ponder.
Thunderstorm Wind, Denton
- When
- February 9, 1:50 AM CST
- Where
- Denton County, Bolivar
- Measured
- 52 kt (60 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.567, -97.133
Occurred between Bolivar and Krum.
Thunderstorm Wind, Denton
- When
- February 9, 1:55 AM CST
- Where
- Denton County, Krum
- Measured
- 52 kt (60 mph)
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.783, -96.017
Some mobile homes were unroofed and carports blown down.
Thunderstorm Wind, Tarrant
- When
- February 9, 2:00 AM CST
- Where
- Tarrant County, Arlington
- Measured
- 52 kt (60 mph)
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.600, -97.150
Two exterior stucco walls were blown off an apartment complex on the east side of town.
Thunderstorm Wind, Johnson
- When
- February 9, 2:00 AM CST
- Where
- Johnson County, Rio Vista
- Measured
- 52 kt (60 mph)
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.633, -97.150
A house was unroofed by high winds just west of town.
Thunderstorm Wind, Denton
- When
- February 9, 2:00 AM CST
- Where
- Denton County, Ponder
- Measured
- 52 kt (60 mph)
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.783, -97.733
Numerous homes reported roof damage.
Thunderstorm Wind, Cooke
- When
- February 9, 2:00 AM CST
- Where
- Cooke County, Valley View
- Measured
- 60 kt (69 mph)
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.583, -95.917
A 150 foot high grain elevator leg was blown down by high winds
Thunderstorm Wind, Denton
- When
- February 9, 2:00 AM CST
- Where
- Denton County, Denton
- Measured
- 52 kt (60 mph)
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.233, -97.383
A mobile home was damaged just east of Denton.
Thunderstorm Wind, Johnson
- When
- February 9, 2:10 AM CST
- Where
- Johnson County, Mansfield
- Measured
- 52 kt (60 mph)
- Reported by
- NEWSPAPER
- Coordinates
- 33.483, -97.167
A one foot in diameter tree was broken in half by high thunderstorm wind.
Thunderstorm Wind, Denton
- When
- February 9, 2:20 AM CST
- Where
- Denton County, Denton
- Measured
- 58 kt (67 mph)
- Property damage
- $30,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.767, -96.600
High winds blew down seven utility poles, unroofed a business, did heavy roof damage to a church, damaged the roof of a courthouse, blew down fences and trees, and damaged several schools.
Thunderstorm Wind, Grayson
- When
- February 9, 2:30 AM CST
- Where
- Grayson County, Sherman
- Measured
- 52 kt (60 mph)
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.600, -98.217
Power lines were blown down in Sherman, Tioga, and Howe.
Thunderstorm Wind, Grayson
- When
- February 9, 2:30 AM CST
- Where
- Grayson County, Denison
- Measured
- 52 kt (60 mph)
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.867, -98.100
The roof of a medical center was damaged. Two nursing homes were also damaged. The reports came from the north part of town.
Thunderstorm Wind, Ellis
- When
- February 9, 2:30 AM CST
- Where
- Ellis County, Waxahachie
- Measured
- 52 kt (60 mph)
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.733, -97.117
A mobile home was unroofed on F.M. 875.
Thunderstorm Wind, Dallas
- When
- February 9, 2:52 AM CST
- Where
- Dallas County, Dallas
- Measured
- 59 kt (68 mph)
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.950, -98.017
Wind gust measured east of White Rock Lake. Numerous trees and carports were damaged.
Thunderstorm Wind, Dallas
- When
- February 9, 3:00 AM CST
- Where
- Dallas County, Garland
- Measured
- 52 kt (60 mph)
- Reported by
- NEWSPAPER
- Coordinates
- 32.767, -97.800
A sign pole was blown down.
Thunderstorm Wind, Dallas
- When
- February 9, 3:05 AM CST
- Where
- Dallas County, Mesquite
- Measured
- 52 kt (60 mph)
- Reported by
- NEWSPAPER
- Coordinates
- 32.950, -97.583
The outer covering of a water trank was blown away.
Thunderstorm Wind, Fannin
- When
- February 9, 3:15 AM CST
- Where
- Fannin County, Telephone
- Measured
- 52 kt (60 mph)
- Injuries
- 2 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.100, -98.967
A mobile home was blown over. Two persons were injured.
Thunderstorm Wind, Fannin
- When
- February 9, 3:15 AM CST
- Where
- Fannin County, Countywide
- Measured
- 52 kt (60 mph)
- Reported by
- NEWSPAPER
- Coordinates
- 33.217, -97.150
Trees and power lines were blown down all across the county.
Thunderstorm Wind, Fannin
- When
- February 9, 3:30 AM CST
- Where
- Fannin County, Ladonia
- Measured
- 52 kt (60 mph)
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.767, -97.983
Heavy damage was reported in the town square.
Thunderstorm Wind, Fannin
- When
- February 9, 3:30 AM CST
- Where
- Fannin County, Honey Grove
- Measured
- 52 kt (60 mph)
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.183, -97.300
The roof of a manufacturing plant was blown off.
Thunderstorm Wind, Fannin
- When
- February 9, 3:30 AM CST
- Where
- Fannin County, Countywide
- Measured
- 52 kt (60 mph)
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.067, -97.183
A mobile home was blown over, trapping some people. This event occurred in the northern part of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, February 9, 20011 death · 1 event
- Flash Flooding and Flooding in Michigan, February 9 to 12, 2001$1.9 million · 23 events
- High Wind in Ohio, February 9 to 10, 2001$320,000 · 25 events
- Flooding in Wisconsin, February 9 to 10, 2001$325,000 · 13 events
- Flood in Michigan, February 9 to 14, 2001$220,000 · 1 event
- Winter Weather in Vermont, February 9, 2001$135,000 · 9 events
- Hail and Damaging Winds in Oklahoma, February 9, 2001$75,000 · 1 in hail · 19 events
- Damaging Winds in Mississippi, February 9, 2001$137,000 · 4 events
- High Wind in Pennsylvania, February 9 to 10, 2001$135,000 · 3 events
- Flash Flooding in New York, February 9 to 10, 2001$75,000 · 2 events
- Damaging Wind in Missouri, February 9, 2001$75,000 · 1 event
- Damaging Wind in Missouri, February 9, 2001$75,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5233368, 5233464, 5233369, 5233370, 5233372, 5233371, 5232158, 5233462, 5233373, 5233461, 5233463, 5232164, 5233472, 5232151, 5233467, 5233469, 5233471, 5232152, 5233474, 5233468, 5232165, 5232167, 5233466, 5233470, 5233475, 5232166, 5233465, 5232153, 5232154, 5233473, 5232155, 5232156, 5232157, 5232160, 5232161, 5232159, 5232162, 5232163.